Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 20, 2017, 4:21 PM EDT for Coffee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 20, 2017, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WWUS82 KJAX 202021
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT WED SEP 20 2017
GAZ132-149-202100-
Atkinson GA-Coffee GA-
421 PM EDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ambrose to 6 miles north of Willacoochee.
Movement was southeast at 15 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage. Frequent lightning is also occurring.
Locations impacted include...
Douglas, Broxton and Ambrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8314 3147 8313 3148 8311 3151 8308
3156 8306 3161 8306 3161 8305 3163 8303
3164 8301 3166 8301 3166 8300 3170 8300
3164 8277 3138 8279 3141 8314
TIME...MOT...LOC 2020Z 298DEG 14KT 3165 8301 3142 8308
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 1:50 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 20, 1:50 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
150 PM EDT Wed Sep 20 2017
.NEAR TERM...Today through Thu...
Today...A trailing wake trough from TS Jose extended SW from the
circulation and across southern GA this afternoon. This trough
axis combined with the sea breezes, diurnal instability and weak
mid level forcing from a deepening 500 mb trough axis down the
Atlantic seaboard will bring isolated to scattered showers and
isolated tstorms across inland SE GA through this evening, with a
gradual drift toward the SSE toward the Interstate 10 corridor of
NE Florida. Drier air over NE FL under low level subsidence will
bring mostly dry conditions and will tend to erode convection
across SE GA and along the I-10 corridor as it drifts farther SSE
into the evening hours.
Tonight...Rainfall is expected to fade inland by midnight over
inland areas with partly cloudy to mostly cloudy skies as upper
level moisture increases over the region. There could be some
lingering showers across SE GA or the Suwannee River Valley after
midnight as mid/upper level trough axis deepens farther south, but
trended forecast with diurnal convective trends at this time and
limited rain chances to < 14% midnight through sunrise.
Significant fog formation is not expected due to passing clouds,
but some localized fog could occur especially inland were recent
rainfall occurred. Low temperatures will range in the upper
60s/low 70s inland to low/mid 70s along the St Johns River basin
and Atlantic coast.
Thu...Trailing wake surface trough axis lingers over the area
while becoming more diffuse as high pressure north of the region
begins to strengthen, resulting in a stronger ENE wind flow from
the surface up to 850 mb. Aloft, an elongated trough axis will dig
further across the deep south, which will bring strengthening
westerly upper level flow over the local area, and settle the
moisture axis a bit farther south expanding across SE GA and near
the I-10 corridor or NE FL. Continued with isolated to scattered
rain chances Thu with the greatest chances focused across our
western zones roughly from Jesup to Macclenny to Gainesville,
westward, during the afternoon/evening where sea breezes,
lingering frontal forcing and deepest moisture will coincide under
east coast sea breeze regime. Clearing expected along the
Atlantic coast in the afternoon/evening as drier air filters in
from the Atlantic. High temperatures will trend to slightly below
today's max temperatures, generally in the low 90s/upper 80s
inland to mid 80s coast where a stronger east coast sea breeze is
expected.
.SHORT TERM.../THURSDAY NIGHT THROUGH SUNDAY/...
High pressure will be North of the region Thursday night through
Saturday, leading to an increasingly moist onshore flow. With the
increasing moisture expect diurnal convection chances to increase
Friday into Saturday. The forecast into Sunday will depend on the
track of Maria. At this point, forecast track puts this system well
to the East Sunday with ridging building South across forecast area.
This ridging should provide enough subsidence to limit convective
potential for Sunday.
Temperatures will trend near to slightly above normal this period.
.LONG TERM.../SUNDAY NIGHT THROUGH WEDNESDAY/...
Maria is currently forecast to track to the Northeast of the region
this period. The flow on the back side of the tropical system would
then lead to a fairly dry Northwesterly pattern, providing
limited convective potential and mainly sunny days.
With the increased sunshine, temperatures are expected to trend
above normal this period.
&&
.AVIATION...
Prevailing VFR conditions. Restrictions possible in isolated
showers or a thunderstorm late this afternoon near GNV, VQQ or SSI
but probabilities are too low to include in the prevailing TAF.
High and mid clouds tonight will prevent significant fog and low
stratus formation.
&&
.MARINE...
Weak high pressure will build east of north Florida toady, then
high pressure will strengthen and persist north of the area
through the weekend. This pattern will bring an extended period of
onshore flow, which will increase early next week as the pressure
gradient strengthens between the high pressure ridge axis across
the Gulf Coast region and Hurricane Maria tracking northward,
somewhere between 400-600 miles east of the local coastline Sun-
Mon. The combination of persistent onshore flow and swells from
distant Tropical Storm Jose and Hurricane Maria will bring an
extended period of elevated seas within the local Atlantic waters
with exercise caution conditions headlined tonight, potentially
through Thursday. Swells from Maria enter the local waters late
Thursday or Friday with local seas building to advisory levels
this weekend.
Rip Currents: Building swells and onshore flow will continue an
elevated rip current risk within the local waters through the
weekend. A moderate risk of rip currents is expected both today
and again on Thursday.
&&
.HYDROLOGY...
Extended the coastal flood advisory for the St. Johns River basin
and its tributaries due to minor to just shy of moderate flooding
around high tide through Thursday evening. Moderate river
flooding continued along the Sante Fe, St. Marys and Ocklawaha
Rivers in northeast Florida with minor flooding along the Satilla
River in southeast Georgia.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 69 91 69 / 30 20 40 10
SSI 87 73 87 74 / 20 10 0 10
JAX 91 71 89 72 / 20 10 10 10
SGJ 88 73 87 74 / 10 0 0 10
GNV 91 69 90 69 / 10 10 20 10
OCF 92 68 91 70 / 10 10 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT Thursday for Clay-Coastal
Duval-Flagler-Inland Duval-Putnam-St. Johns.
GA...None.
AM...None.
&&
Enyedi/Struble/WalkerHazardous weather outlook, Sep 20, 2:39 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 239 PM EDT Wed Sep 20 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-211845- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 239 PM EDT Wed Sep 20 2017 ...MODERATE TO MINOR RIVER FLOODING... ...MODERATE RISK OF RIP CURRENTS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight... Isolated strong thunderstorms are expected this afternoon and evening across southeast Georgia and inland Northeast Florida, generally west of Jacksonville and Gainesville. Brief heavy rainfall and gusty winds will be possible. Storms will track to the east southeast around 10 mph or less. Moderate flooding continues on the St. Marys and Santa Fe River basins, with minor flooding on the Satilla River basin in southeast Georgia. A coastal flood advisory is in effect for minor to moderate flooding along the St Johns River basin during times of high tide. Moderate risk of rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... River flooding will continue in multiple river basins this week. An elevated risk of rip currents and building rough surf is expected through the weekend due to swells from distant Tropical Storm Jose and Hurricane Maria. Small craft advisory conditions are expected due to seas within the local Atlantic waters by Friday. Isolated to scattered mainly afternoon and evening thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Sep 20, 3:23 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT WED SEP 20 2017
GAZ133-135-202000-
Appling GA-Jeff Davis GA-
323 PM EDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APPLING AND
NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 400 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Graham, moving southeast at 10 to 15 mph.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Baxley, Hazlehurst, Graham, Plant Hatch, Pine Grove and Grays
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3197 8243 3195 8241 3196 8240 3195 8239
3196 8238 3194 8238 3194 8231 3191 8222
3173 8234 3187 8259 3196 8256 3196 8253
3195 8249 3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1922Z 296DEG 14KT 3190 8251
SHASHYSpecial weather statement, Sep 20, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT WED SEP 20 2017
GAZ132-149-202100-
Atkinson GA-Coffee GA-
421 PM EDT WED SEP 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ambrose to 6 miles north of Willacoochee.
Movement was southeast at 15 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage. Frequent lightning is also occurring.
Locations impacted include...
Douglas, Broxton and Ambrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8314 3147 8313 3148 8311 3151 8308
3156 8306 3161 8306 3161 8305 3163 8303
3164 8301 3166 8301 3166 8300 3170 8300
3164 8277 3138 8279 3141 8314
TIME...MOT...LOC 2020Z 298DEG 14KT 3165 8301 3142 8308
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:23 PM EDT | Special Weather Statement | JAX | Appling | 37 min |
| Sep 20, 4:58 PM EDT | Special Weather Statement | JAX | Atkinson | 47 min |
| Sep 20, 5:39 PM EDT | Special Weather Statement | JAX | Atkinson | 21 min |
| Sep 20, 5:55 PM EDT | Special Weather Statement | JAX | Bacon | 35 min |
| Sep 20, 6:07 PM EDT | Special Weather Statement | JAX | Lanier | 23 min |
| Sep 20, 6:49 PM EDT | Special Weather Statement | JAX | Clinch | 26 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.